Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 146, NWS Wichita, KS

June 15, 2012Butler County, Elk County, Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2012, 12:43 AM CDT for Butler County, Elk County, Greenwood County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2012, 12:43 AM CDT (05:43 UTC)
Expired
Jun 15, 2012, 1:15 AM CDT
In force
32 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, KS, Elk County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 71 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 7:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 5.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4124 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
1.7
Supercell composite
17.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WUUS53 KICT 150543
SVRICT
KSC015-049-073-150615-
/O.NEW.KICT.SV.W.0146.120615T0543Z-120615T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1243 AM CDT FRI JUN 15 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN ELK COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 115 AM CDT

* AT 1239 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
  LEON...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...LAW ENFORCEMENT. 6 INCH LIMBS DOWN WERE REPORTED          
           IN AUGUSTA.

  IMPACT...MINOR TREE DAMAGE...WITH LIMBS BROKEN. 

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...LATHAM...SEVERY...EUREKA AIRPORT...PIEDMONT AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3748 9702 3758 9702 3790 9628 3770 9596
      3747 9653
TIME...MOT...LOC 0542Z 317DEG 29KT 3767 9659

HAIL...<.75IN
WIND...60 MPH

$$

LAUGEMAN
2 follow-up statements
820 
WWUS53 KICT 150602
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
102 AM CDT FRI JUN 15 2012

KSC015-049-073-150615-
/O.CON.KICT.SV.W.0146.000000T0000Z-120615T0615Z/
GREENWOOD KS-BUTLER KS-ELK KS-
102 AM CDT FRI JUN 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELK...SOUTHEASTERN BUTLER AND SOUTHERN GREENWOOD COUNTIES UNTIL 115
AM CDT...

AT 1258 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM EUREKA TO 6 MILES EAST OF DOUGLASS...AND MOVING
SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
LATHAM...SEVERY...CLIMAX AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3748 9702 3758 9702 3790 9628 3770 9596
      3747 9653
TIME...MOT...LOC 0602Z 317DEG 29KT 3780 9625 3749 9687

HAIL...<.75IN
WIND...60 MPH

$$

DARMOFAL
032 
WWUS53 KICT 150618
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
118 AM CDT FRI JUN 15 2012

KSC015-049-073-150628-
/O.EXP.KICT.SV.W.0146.000000T0000Z-120615T0615Z/
GREENWOOD KS-BUTLER KS-ELK KS-
118 AM CDT FRI JUN 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELK...
SOUTHEASTERN BUTLER AND SOUTHERN GREENWOOD COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 3748 9702 3758 9702 3790 9628 3770 9596
      3747 9653
TIME...MOT...LOC 0602Z 317DEG 29KT 3780 9625 3749 9687

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:36 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 14, 11:36 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1136 PM CDT THU JUN 14 2012

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

QUASI-LINEAR CONVECTIVE SYSTEM WILL CONTINUE MOVING SOUTHEAST
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. A TRAILING
STRATIFORM RAIN SHIELD WITH OCCASIONAL LIGHTNING STRIKES WILL
CONTINUE BEHIND THE LINE OF STORMS. MAIN THREAT WITH THE LINE WILL
BE WIND GUSTS TO 35 KT AND HEAVY RAIN REDUCING VISIBILITIES TO IFR.
WILL UTILIZE TEMPO OR PREVAILING TS AT HUT/ICT/CNU/SLN IN THE
SHORT TERM. WINDS SHOULD RESUME SOUTHEASTERLY WITH SOME GUSTS
DURING FRIDAY. ADDITIONAL CONVECTION COULD FORM OVER THE HIGH
PLAINS IN THE PM/EVE BEFORE MOVING EAST OVERNIGHT. CONFIDENCE ON
TIMING IS LOW REGARDING THIS CONVECTION REACHING OUR TAF SITES SO
WILL LEAVE TS OUT FOR NOW.

JMC

&&

.PREV DISCUSSION... /ISSUED 942 PM CDT THU JUN 14 2012/

UPDATE...

MATURE QUASI-LINEAR CONVECTIVE SYSTEM NOW IN PROGRESS FROM
SOUTHWEST THROUGH CENTRAL AND NORTHEAST KS...WITH CLOUD TOPS OF
-70 TO -77 CELSIUS. THE MCS WILL LIKELY CONTINUE TRACKING
SOUTHEAST OVERNIGHT INTO THE 40 KNOT SOUTHERLY LOW-LEVEL JET. THE
LOW-LEVEL JET WILL RESULT IN STRONG MOISTURE TRANSPORT NORTHWARD
INTO THE STORM COMPLEX WHICH SHOULD SUSTAIN IT FOR MUCH OF THE
NIGHT. LACK OF SHEAR MAY KEEP A LOT OF THE ACTIVITY SUB-
SEVERE...HOWEVER WE SHOULD STILL BE ABLE TO GET SOME 60 MPH GUSTS
ALONG THE LEADING EDGE OF STRONGER GUST FRONT SURGES. TORRENTIAL
RAIN ALREADY BEING OBSERVED IN THE MOST INTENSE CORES IN CENTRAL
KS AND WITH PRECIPITABLE WATER OF 1.5 TO 1.75 INCHES...THIS TREND
SHOULD CONTINUE FOR SEVERAL MORE HOURS. HAVE BOOSTED RAIN CHANCES
CONSIDERABLY OVERNIGHT GIVEN RECENT RADAR AND SHORT RANGE MODEL TRENDS.

JMC

PREV DISCUSSION... /ISSUED 631 PM CDT THU JUN 14 2012/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN CONCERN IS STRONG THUNDERSTORMS TONIGHT.

THUNDERSTORMS WILL CONTINUE TO CONGEAL ACROSS WESTERN THRU NORTH
CENTRAL KS THIS EVENING...AS LOW-LEVEL SOUTHERLY FLOW CONVERGES
INTO A STALLED FRONTAL BOUNDARY. A FULL-FLEDGED MCS SHOULD BE IN
PROGESS BY 01-02Z...AND THIS SHOULD PROPAGATE SOUTHEASTWARD INTO
CENTRAL AND SOUTH CENTRAL KS THIS EVENING. HAVE UTILIZED TEMPO TS
GROUPS AT RSL-SLN-HUT-ICT WITH SOME GUSTY WINDS AND HEAVY RAIN LIKELY
ASSOCIATED WITH THE STORMS. NOT SURE IF THE MCS WILL SURVIVE AS
FAR SOUTHEAST AS CNU BUT HAVE INSERTED A VCTS THERE LATE TONIGHT.
SOME MID-HIGH CLOUDS COULD LINGER FRIDAY MORNING IN WAKE OF MCS.

JMC

PREV DISCUSSION... /ISSUED 332 PM CDT THU JUN 14 2012/

DISCUSSION...

TONIGHT:
TOUGH FORECAST WITH MODEL OUTPUT HIGHLY VARIABLE DUE TO DIFFERING
MODEL CONVECTION TIMING/LOCATION. 1200 UTC NAM LOW LEVEL MOISTURE
FIELDS ARE SUSPECT OUT OF THE BOX BASED ON OBSERVED DATA AND HAVE
DOUBTS ABOUT EARLY INITIATION IT SUGGESTS. THE 1200 UTC GFS WAS NOT
MUCH BETTER AS FRONT DID NOT LIT UP BY 1800 UTC. EVEN 0000 UTC
ECMWF WAS OVERLY AGGRESSIVE. BASED ON 1200 UTC RAOBS...DECENT
PLUME OF 850MB MOISTURE IS LOCATED OVER SOUTHWEST/WEST CENTRAL OK
WITH MOISTURE STARTING TO POOL ALONG 850MB FRONT. DRIER AIR WAS
LOCATED OVER EASTERN KS/NE OK. EXTREMELY WEAK SHORTWAVE EVIDENT
IN WATER VAPOR/ACAR WINDS THIS MORNING OVER WESTERN COLORADO. AT
1800 UTC SURFACE FRONT HAD JUST PUSHED INTO THE NORTHWEST TIP OF
KS. DO ANTICIPATE STORMS TO DEVELOP ALONG FRONT LATE AFTERNOON...AND
PERSIST OVERNIGHT. GIVEN WEAK WAVE AND BETTER MOISTURE TO THE
WEST...THINKING BEST CHANCES WILL BE IN CENTRAL KS WITH MCS
PERSISTING OVERNIGHT ALONG LEADING THETA-E GRADIENT. NOT AT ALL
CLEAR HOW FAR SOUTH STORMS WILL DEVELOP OVERNIGHT GIVEN WEAK
FORCING...OUTFLOW DOMINATED STORMS AND WEAK FLOW ALOFT. COULD SEE
ISOLATED HEAVY RAIN POTENTIAL ACROSS CENTRAL KS GIVEN EFFICIENT
RAIN PRODUCING STORMS AND PRECIPITATION DURATION. GIVEN LARGE
CAPE AND DEEP DRY ADIABATIC LAPSE RATES WITH COPIOUS DRY AIR
ALOFT...MAIN THREAT WILL BE DAMAGING WINDS...ALTHOUGH LARGE HAIL
WITH INITIAL STORM DEVELOPMENT CANNOT BE RULED OUT. ALSO CANNOT
RULE OUT AN ISOLATED LANDSPOUT WITH A FAVORABLE OUTFLOW BOUNDARY
INTERSECTION...GIVEN LOW LEVEL WIND PROFILE AND STEEP LAPSE RATES
NEAR SURFACE.

FRI-SUN:
FRI COULD HAVE CONVECTIVE DEBRIS LINGERING DURING THE MORNING...MOST
LIKELY IN EASTERN SECTIONS. WHILE STORMS ARE NOT LIKELY IN
SUBSIDENCE IN WAKE OF MCS...LINGERING BOUNDARY COULD BE ENOUGH FOR
NEW DEVELOPMENT...ESPECIALLY IN WESTERN SECTIONS. HOWEVER UNCLEAR
WHERE THAT BOUNDARY WILL BE. NO CONFIDENCE IN MODEL SOLUTIONS
GIVEN UNCERTAINTY IN THE NEAR TERM. BEST BET WOULD BE CENTRAL KS
FRI NIGHT AS SURFACE BOUNDARY DRIFTS CLOSER...ESPECIALLY WHERE IT
INTESECTS MCS OUTFLOW BOUNDARY. AGAIN SOUTHERN EXTENT IS
PROBLEMATIC. ON SAT...CHANCES ARE MORE LIKELY ACROSS CENTRAL KS
ONCE AGAIN IN THE VICINITY OF FRONT...ESPECIALLY SAT NIGHT.
UNCLEAR HOW FAR SOUTH BOUNDARY WILL GO ON SUN AND OPTED TO KEEP
MOST OF THE AREA DRY FOR NOW.

MON-THU:
STILL CONSIDERABLE UNCERTAINTY THIS PERIOD AS MODELS STUGGLE
BADLY WITH LOCATION/TIMING OF SURFACE FRONT. BOTH ECMWF/GFS HAVE
BEEN QUITE ERRATIC OVER THE PAST FEW RUNS...WITH VERY LOW
CONFIDENCE IN ARRIVAL OF NEXT SIGNIFICANT COLD FRONT MIDWEEK.
TEMPERATURES SHOULD REMAIN AT OR ABOVE NORMAL THROUGH MOST OF THIS
PERIOD. AM NOT VERY CONFIDENT ON PRECIPITATION ARRIVING WED
NIGHT...AND IT COULD BE A STRETCH EVEN ON THU DURING THE DAY. BEST
GUESS AT THIS POINT WOULD BE THU NIGHT. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  89  70  91 /  80  30  10  10
HUTCHINSON      67  88  71  92 / 100  30  20  10
NEWTON          67  87  70  92 / 100  40  20  10
ELDORADO        67  87  69  91 /  90  30  10  10
WINFIELD-KWLD   70  89  71  92 /  70  20  10  10
RUSSELL         65  88  70  92 / 100  20  30  30
GREAT BEND      65  89  71  92 /  90  20  30  20
SALINA          67  87  72  91 / 100  30  30  30
MCPHERSON       67  87  71  91 / 100  30  20  20
COFFEYVILLE     69  90  70  91 /  50  10  10  10
CHANUTE         68  89  69  91 /  60  20  10  10
IOLA            67  88  68  91 /  60  20  10  10
PARSONS-KPPF    69  90  70  92 /  50  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 14, 8:03 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
803 PM CDT THU JUN 14 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-160115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
803 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE
SOUTHEASTWARD ACROSS CENTRAL AND MUCH OF SOUTH CENTRAL KANSAS
THIS EVENING AND OVERNIGHT. DAMAGING WINDS ARE THE PRIMARY THREAT.
LARGE HAIL IS ALSO POSSIBLE WITH ANY ISOLATED STORMS EARLY THIS
EVENING. THE STORMS WILL PRODUCE TORRENTIAL RAIN WHICH MAY
OVERWHELM DRAINAGE SYSTEMS...RESULTING IN TEMPORARY STREET
FLOODING.

THE STORM COMPLEX MAY WEAKEN LATE TONIGHT AS IT MOVES ACROSS
SOUTHEAST KANSAS...HOWEVER GUSTY WINDS AND HEAVY RAIN WILL STILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORMS MAY LINGER INTO FRIDAY MORNING ACROSS PART OF THE AREA.
SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS...HOWEVER THE BETTER
CHANCE OF STRONG STORMS WILL BE FRIDAY EVENING ACROSS CENTRAL
KANSAS. STRONG STORMS WILL BE POSSIBLE AGAIN SATURDAY
NIGHT...PRIMARILY ACROSS CENTRAL KANSAS. STORMS COULD LINGER
ACROSS PARTS OF SOUTHEAST KANSAS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM EARLY THIS EVENING
INTO TONIGHT OVER CENTRAL AND MUCH OF SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Jun 14, 9:34 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
934 PM CDT THU JUN 14 2012

KSZ048>051-150315-
ELLSWORTH-MCPHERSON-RICE-SALINE-
934 PM CDT THU JUN 14 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH...MCPHERSON...RICE AND SALINE
COUNTIES...

AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BUSHTON TO 5 MILES
NORTHEAST OF BENNINGTON...AND MOVING SOUTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3896 9736 3893 9736 3892 9738 3891 9737
      3864 9737 3818 9841 3841 9849 3844 9848
      3897 9775 3897 9737
TIME...MOT...LOC 0234Z 320DEG 37KT 3842 9833 3903 9747

MCGUIRE
Special weather statement, Jun 14, 10:05 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1005 PM CDT THU JUN 14 2012

KSZ049>052-067-068-082-150345-
HARVEY-KINGMAN-MARION-MCPHERSON-RENO-RICE-SALINE-
1005 PM CDT THU JUN 14 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY...KINGMAN...MARION...MCPHERSON...RENO...
RICE AND SALINE COUNTIES...

AT 1001 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF GYPSUM TO COATS...AND MOVING SOUTHEAST AT 55 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3786 9848 3879 9738 3862 9736 3862 9693
      3853 9692 3852 9683 3791 9766 3791 9770
      3788 9770 3737 9837 3738 9846
TIME...MOT...LOC 0305Z 304DEG 46KT 3875 9726 3749 9875

MCGUIRE
Special weather statement, Jun 14, 10:49 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1049 PM CDT THU JUN 14 2012

KSZ052-053-068>070-082-083-091-092-150445-
BUTLER-CHASE-GREENWOOD-HARPER-HARVEY-KINGMAN-MARION-SEDGWICK-SUMNER-
1049 PM CDT THU JUN 14 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHASE...GREENWOOD...HARPER...HARVEY...
KINGMAN...MARION...SEDGWICK AND SUMNER COUNTIES...

AT 1045 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF LINCOLNVILLE TO 24 MILES SOUTHWEST OF HARDTNER...AND
MOVING SOUTHEAST AT 55 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3700 9836 3737 9835 3774 9781 3774 9770
      3782 9770 3853 9663 3853 9640 3849 9635
      3818 9635 3817 9595 3808 9596 3747 9706
      3747 9715 3742 9715 3699 9789
TIME...MOT...LOC 0350Z 317DEG 46KT 3851 9679 3680 9898

MCGUIRE
Special weather statement, Jun 14, 11:46 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1146 PM CDT THU JUN 14 2012

KSZ053-069-070-083-091>093-150545-
BUTLER-CHASE-COWLEY-GREENWOOD-HARPER-SEDGWICK-SUMNER-
1146 PM CDT THU JUN 14 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHASE...COWLEY...GREENWOOD...HARPER...
SEDGWICK AND SUMNER COUNTIES...

AT 1142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF MATFIELD GREEN TO 6 MILES NORTH OF CLEARWATER TO
BYRON...AND MOVING SOUTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3700 9823 3763 9758 3830 9643 3829 9635
      3818 9635 3817 9595 3802 9596 3760 9645
      3760 9653 3754 9652 3699 9714
TIME...MOT...LOC 0446Z 308DEG 30KT 3819 9643 3757 9749
          3687 9821

MCGUIRE
Local storm report, Jun 15, 12:39 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1239 AM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     TSTM WND GST     4 E MATFIELD GREEN      38.16N 96.49W
06/14/2012  M63 MPH          CHASE              KS   MESONET

&&

KED
Local storm report, Jun 15, 12:43 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1243 AM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 AM     TSTM WND DMG     AUGUSTA                 37.69N 96.98W
06/15/2012                   BUTLER             KS   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWNED.

&&

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:37 PM CDTSpecial Weather StatementICTRussell53 min
Jun 14, 8:00 PM CDTSevere Thunderstorm WarningICTBarton, Lincoln, Russell60 min
Jun 14, 9:06 PM CDTSpecial Weather StatementICTBarton, Lincoln54 min
Jun 14, 9:34 PM CDTSpecial Weather StatementICTRice, Saline41 min
Jun 14, 10:05 PM CDTSpecial Weather StatementICTKingman, McPherson, Marion, Reno40 min
Jun 14, 10:49 PM CDTSpecial Weather StatementICTButler, Chase, Harper, Sedgwick, Sumner56 min
Jun 14, 11:46 PM CDTSpecial Weather StatementICTButler, Greenwood, Sedgwick, Sumner59 min
Jun 15, 12:47 AM CDTSevere Thunderstorm WarningICTSumner28 min
Jun 15, 12:58 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley32 min
Jun 15, 1:27 AM CDTSpecial Weather StatementICTElk, Wilson, Woodson33 min
Jun 15, 1:34 AM CDTSpecial Weather StatementICTChautauqua41 min
Jun 15, 1:57 AM CDTSpecial Weather StatementICTAllen, Labette, Montgomery, Neosho, Wilson48 min
Jun 15, 2:09 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson51 min
Jun 15, 2:58 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.